It is currently Thu Aug 24, 2017 4:37 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 10 posts ] 
Author Message
PostPosted: Tue Dec 16, 2014 11:06 pm 
Offline
Super Poster
Super Poster

Joined: Thu Dec 12, 2013 6:13 pm
Posts: 100
I really wanted subutex to work.. I tried for 6 months and have struggled with every side effect (I've posted here about them). Recently the constipation has gotten the worse of me... After seeing multiple Drs and having multiple tests I have gastroperesis and pelvic floor dysfunction. The long half life of the subutex is wreaking havoc on my already slow motility. I may be looking at a colectomy if I don't get it under control. My psychiatrist who is also my sub doc has given me the script for 40 mg of vicodin a day. I know with this dose I will be in WD and I'm terrified. He wants me to experience some wd to get my gi system moving. I'm terrified of how sick I will be even w hydro in me. I'm afraid of the mental part especially. I've been backed against a wall and have tried every remedy possible but have lost 18 lbs and am basically home bound from the physical side effects (nausea, bloating, constipation etc). It's been a tough 6 months because the Subutex has made my body sick but it was helping my depression. Anyway I have no choice and will taper off Vicodin once I stabilize. I just need some hope and advise if anyone has any experience switching back? I did it once but I was only on Sub for a few days (the sub gave me insomnia). Now I'm 6 months on 2 mg a day (for past 2 month).
Thank you for all your help.


Top
 Profile  
 
PostPosted: Wed Dec 17, 2014 10:07 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
Coming from 2mg per day, it shouldn't take more than a few days for you to feel some relief from the vicodin. Weather it will be enough to keep you out of wd is anyone's guess. It just depends on how much your tolerance has been raised.

The bigger problem I see is what are you going to do next? If the vicodin does work, it won't do so for very long. After a few days at that constant dose you will begin to build a tolerance to it and be seeking more. If your ulitmate goal is to get free of ALL opiates, then why not just taper your suboxone dose and quit altogether. Taking vicodin to come off of subs is NEVER a good idea in my opinion. You will only be prolonging the agony, and taking the risk of the drug seeking behaviors being re-ignited from the vicodin.

Give it some thought.

Q

_________________
No one can make you feel inferior without your consent. ~ Eleanor Roosevelt


Top
 Profile  
 
PostPosted: Wed Dec 17, 2014 10:38 am 
Offline
Super Poster
Super Poster

Joined: Thu Dec 12, 2013 6:13 pm
Posts: 100
Yes Q I've thought the same.... I still have not started on the Vicodin because I'm terrified I'll still be sick and in WD anyway. I was at 3mg of sub now I'm at 2. I do experience WD in the morning when I go 13 hours without a dose. My main problem from the beginning of Sub is the GI. I get very nauseated and have no appetite. I feel like I'm going in circles. I want off of everything but also want some relief from these symptoms. I'm not sure what path will be the least painful...weaning off sub from 2mg or going back to full opiate and weaning. My stomach is a mess and I'm so depressed from being sick. Just so overwhelmed! Ty for your help


Top
 Profile  
 
Our Sponsors
PostPosted: Wed Dec 17, 2014 10:57 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
I'm just wondering, did you have these GI symptoms when you were in active addiction? I hate that you are being forced off of this medication because of this symptom! I know it should be the opiate in the suboxone that is causing your problems, but it seems like 2mg would be low enough to keep this side effect down, especially if you had no problems with it while you were using other opiates. Maybe switching to subutex would help????

I'm grasping at straws here, but it seems there should be a solution to your problem. If you were to lower your dose to maybe .5mg in the morning and .5mg at night it might put you in enough wd to get the GI moving again and clear you out. I don't suggest going against doctors orders, of course, I just hate to see this happen to you. :(

_________________
No one can make you feel inferior without your consent. ~ Eleanor Roosevelt


Top
 Profile  
 
PostPosted: Wed Dec 17, 2014 12:02 pm 
Offline
Super Poster
Super Poster

Joined: Thu Dec 12, 2013 6:13 pm
Posts: 100
I've always had GI problems but my DOC was hydro or Oxy and by morning I was always in WD due to its short half life. Once I started subs I was completely blocked like my motility just stopped. Right now I'm splitting the 2mgs 1mg in morn and 1 around. 3. I leave myself sometime so in morning I am in slight WD by 9am but my stomach is still not getting the relief. I get nausea and feel like throwing up but not the runs like I got from the short acting. Mentally I'm a mess as well because I am so sick constantly. Maybe I did permanent damage, I don't know. I know just dropping the 1mg made me feel bad as well... Just wish it would have helped me go to the bathroom regularly. I've been also taking laxatives to help which I know are upsetting my stomach. I see my Dr today, he has me coming once a week because I'm so upset. I still have not started on the Vic's because I'm on the fence and thinking also of just tapering more off subs. Just sick of being sick. Crying a lot too. Feel like I'm dying every morning... It's really sad. At 3mg I was having relief from my depression on subs but completely constipated.... At 2mg the depression and anxiety is back but I know it's amplified by the nausea and sickness. I'm glad you wrote me.... I feel really alone and hopeless...I'm fighting two battles one physical and the other mental.... It's hard. I'm a mom, two kids, wife and it's holiday time... Everyone sees me sick but they don't know about subs they just think it's my stomach problems coming back bad. My husband knows and my mom but other than that no one. They would not even get it. Even when I talk to GI doctors they don't know what Subutex is really... It's frustrating. Ty again.


Top
 Profile  
 
PostPosted: Wed Dec 17, 2014 12:04 pm 
Offline
Super Poster
Super Poster

Joined: Thu Dec 12, 2013 6:13 pm
Posts: 100
Btw I take Subutex not suboxone I should have specified. Sorry. Also I value the ppl on this boards opinion a lot as it's real life experience rather then what a doctors text book says... It's important to me to take these experiences into consideration.


Top
 Profile  
 
PostPosted: Wed Dec 17, 2014 12:30 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
I'm sorry, I went back and read your first post again. You did mention it, I just overlooked it.

Hang in there, maybe someone will see this and actually have a good idea. We have several doctors who are members here, including our Dr. J who started this forum. Maybe he will see this post and have some kind of an idea for you.

Dang, I hate this situation!

_________________
No one can make you feel inferior without your consent. ~ Eleanor Roosevelt


Top
 Profile  
 
PostPosted: Wed Dec 17, 2014 12:56 pm 
Offline
Super Poster
Super Poster

Joined: Thu Dec 12, 2013 6:13 pm
Posts: 100
Ty so much for your support.. I will wait for more feedback. I keep checking in.


Top
 Profile  
 
PostPosted: Thu Dec 18, 2014 2:04 am 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4141
I remember reading your problems before and I'm just so sorry you haven't found a solution! I hope your doctor can find something that works for you. You poor dear!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
   
PostPosted: Fri Dec 19, 2014 6:06 am 
Offline
Power Poster
Power Poster

Joined: Mon Jul 26, 2010 3:09 pm
Posts: 86
I had severe issues of constipation when 28mg was highly prescribed.I tried many things and combo of things and finally miralax worked very good.Actually too good at recommended dose.
It takes a few days to work and I had to lower dosage when it started working to one teaspoon a day.Its tasteless,doesnt make liwuids thick and disolves in any liquid.
It does make sense that your doc is forcing WD to get your system clear.Will your doc then put you back on bupe?


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 10 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group